| Model Number |
45811 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/27/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
Event or Problem Description
Second reported picc (hub detached): a distributor reported the following: "patient has always had a picc line in place due to difficult access, patient was admitted to hospital due to abdominal pain, while in hospital her previous picc line became blocked, (this picc line had been in place for 9 months) it was decided to place a new picc line for the patient.The new line placed on the (b)(6) 2021 without any issues.On the 27/05/2021 i received a phone call from the ward saying that patients picc line had broken, on inspection the purple hub was completely broken from the actual picc line.Staff had clamped the end and secured line with a dressing.When i asked the patient what had happened, she said she was cleaning her teeth at the sink and heard something drop onto the floor and discovered it was the end of her picc line.Unable to give the patient her medication as this happened at the night time, so patient was cannulated and then referred to us in the morning.This patient is small in size and stature and her lines are normally cut back to 34 cm.This line was cut to this length on insertion however on removal the medical team asked if we would cut the end to send to microbiology for culture and sensitivity." it is unknown at this time if the picc was replaced with a new of the same device.It was indicated the reported device is available for return to the manufacturer for a device evaluation.
Additional Manufacturer Narrative
Returned for evaluation was one 4f bioflo picc.As received, the hub was broken at the barbed section of the valve.A piece of the barbed end of the hub remained inside the oversleeve.No manufacturing flaws were found at the fracture site.Based on location of the fracture from needle free device, a potential root cause is over torquing the needle free device (i.E.Handling damage).The rest of the catheter was found to be normal in appearance and measured within specification.The customer's reported complaint description is confirmed for valve barb broken and detached from oversleeve.The root cause was determined to be handling damage during use/cleaning of the product.Based on location of the fracture from needle free device, a potential root cause is over torquing the needle free device (i.E.Handling damage).A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the dfu that is supplied in bioflo kits contains the following precaution: it is recommended that only luer lock accessories be used with the · bioflo¿ picc with endexo¿ and pasv¿ valve technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.Flushing - recommended procedure- 1.Flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.2.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Warn ing: if using bacteriostatic saline, do not exceed 30 ml in a 24-hour period.3.Disconnect the syringe and attach a sterile end cap to each luer lock hub.Note: this is the recommended flush procedure for this catheter.If using a different procedure than listed above, the use of heparin may be necessary.Follow institutional protocol for catheter flushing.Precaution: incompatible drug delivery within the same lumen may cause precipitation.Ensure that the catheter lumen is flushed following each infusion.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Precaution: place a cap on the hub after use to reduce the risk of contamination.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).